Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Worried about my sister, her cymbalta, and her withdrawal symptoms  (Read 130 times)

0 Members and 1 Guest are viewing this topic.

Offline NINFan94

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Okay, so last night, my sister told me something that really scared me.. She couldn't remember if she took her Cymbalta that day during lunch or not.. We decided it was best for her to not take one (just in case) and take one the next day.. Well, today came and she woke up feeling OK. She didn't take one because she wanted to start taking them in the night again and again, she was feeling okay.. Fast forward hours later. She went to work, came home, and now it's around 6:00. She said she was feeling "pretty good". She just took her Cymbalta about a half hour ago.. And now she's getting into these random fits of laughter for no reason. Is she okay? Is it a withdrawal symptom? By the way, earlier in the day, she went to her scheduled doctor's appointment. She didn't mention anything about not being sure if she took her Cymbalta or not.

Lately, she's been saying that her Cymbalta isn't working for her anymore and she mentioned this to her doctor. Her doctor gave her a 30 mg of Cymbalta to switch to from 60 mg, and then another anti depressant to take after that was up. I told her that, tonight, it would be best if she took one of her 60s, as she (probably) hasn't taken her Cymbalta in a long time.

So.. about these random mood swings.. is she okay? What should I do? Is it withdrawal symptoms? And what should she do from now on? Take another 60 tomorrow night or switch to her 30 tomorrow night?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4479
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Worried about my sister, her cymbalta, and her withdrawal symptoms
« Reply #1 on: January 21, 2014, 07:31:47 PM »
She just took her Cymbalta about a half hour ago.. And now she's getting into these random fits of laughter for no reason. Is she okay? Is it a withdrawal symptom?

While antidepressants should be taken at about the same time every day, one missed dose isn't going to make much difference. It would seem she has escaped relatively unscathed which is unusual as Cymbalta has a very short half-life. Most start to get withdrawal symptoms, and laughter isn't usually one of them, within a couple of hours of the missed dose.

Quote
I told her that, tonight, it would be best if she took one of her 60s, as she (probably) hasn't taken her Cymbalta in a long time.

I don't understand this. Has she missed only one dose, or many more?

Quote
So.. about these random mood swings.. is she okay? What should I do?

I don't think there is anything you need to do.

Quote
And what should she do from now on? Take another 60 tomorrow night or switch to her 30 tomorrow night?

Assuming, she's only missed the one dose she should follow her doctors advise just as if she hasn't missed it.

What is the new antidepressant she is being switched to?

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
6 Replies
1272 Views
Last post June 15, 2009, 12:35:30 PM
by tarheelgal29
7 Replies
321 Views
Last post September 15, 2013, 04:33:29 PM
by Kimdrah
2 Replies
175 Views
Last post February 19, 2014, 05:48:16 AM
by Cuchculan
5 Replies
238 Views
Last post May 29, 2014, 07:21:28 AM
by Lindsay2427
1 Replies
163 Views
Last post September 20, 2014, 05:17:21 AM
by Cuchculan

anything